Georgia, 2019Damaging Winds in Georgia, June 7, 2019
June 7, 2019 · NWS FFC · 21 events in 18 counties and zones
A moderately unstable atmosphere and weak upper-level low produced widespread thunderstorms over north and central Georgia with scattered reports of damaging thunderstorm wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $162,000
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moderately unstable atmosphere and weak upper-level low produced widespread thunderstorms over north and central Georgia with scattered reports of damaging thunderstorm wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 7, 2:00 PM EST, 0 minutes earlier.
Area forecast discussion, Jun 7, 2:00 PM EST, 0 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
300 PM EDT Fri Jun 7 2019
.SHORT TERM /Tonight through Saturday Night/...
An unstable airmass across the area has allowed for the development
of showers and thunderstorms as well as SPC issuing a severe thunder
storm watch across many central GA counties south of ATL/AHN until 23Z.
The main hazard will be damaging winds.
Otherwise, an upper level low pressure system over the mid U.S. will
drift toward the TN valley through the short term period allowing
for SSW flow aloft and deep moisture to continue over the area.
Another surge of deep moisture is expected later tonight and Saturday
and this will allow for numerous to occasional showers and storms
across the area.
Greatest Rainfall amounts continue to be expected over north GA
with 1.5 to 3 inches expected through Saturday night with the
greatest amounts favoring the ne mountains. These amounts are over
a 36-42 hour period. Conditions will be monitored for a possible
flash flood watch in the future.
Forecast low temperatures are running about 5-10 degrees
above normal across much of the area tonight and similar for
Saturday night. Forecast high temperatures are running
about 2-7 degrees below normal on Saturday.
Overall confidence is medium.
BDL
.LONG TERM /Sunday through Friday/...
No big changes made to the long term. Overall pattern still the same
with the upper closed low drifting eastward over the southeast
states and becoming a broad trough. Likely or higher pops still look
reasonable across much of the area. Surface boundary seems to stall
across GA for the first of the week. Pops taper off late Wednesday
into Thursday as the upper wave moves northeast along the Atlantic
seaboard. At this time...Friday is shaping up to be dry. Rainfall
totals for the period through Wednesday still range from around
three to six inches. Enhanced easterly upslope flow over the weekend
could potentially put seven day amounts near seven inches in
portions of the northeast mountains.
41
.Previous...
/355 AM EDT Fri Jun 7 2019/...
LONG TERM /Saturday Night through Thursday/...
The long term starts with a cut-off mid-level low pressure system
centered in the western Ohio River Valley, which will be responsible
for hammering the forecast area with round after round of rain in
the short term. Further north, a mid-level ridge with a descent
amplitude will have it's axis situated over the Great Lakes region.
Usually this Rex Blocking pattern would persist for longer, however,
a digging longwave trough from the front range of Northern U.S.
Rockies will push into the Northern Plains and Midwest, and sweep up
the cut-off low Sunday through Monday. As this occurs, we'll
continue to be inundated with rain at least through Monday night.
As the trough kicks through, it'll help organize the surface low
pressure and wrap it up towards the northeast, leaving a frontal
boundary behind separating a surface high pressure that will follow
the trough, and the warm tropical Gulf coast airmass. The location
of the stationary front will determine where the rain chances will
be focused and there's currently a discrepancy between some mid-range
model runs on if it will set up through our CWA and provide even
more rain to the area Tuesday and Wednesday or if we can get a break
with the frontal boundary stalling closer to the coastline.
Thiem
&&
AVIATION...
18Z Update...
A low confidence forecast due to the potential for a flare up
of showers and storms this afternoon with a more prolonged period
of showers and storms on Saturday. Mostly MVFR/VFR ceilings this
afternoon with potential for IFR-MVFR ceilings overnight. Surface
winds mostly SW around 10 kts this afternoon then light SSW for
the overnight becoming ESE for Saturday.
//ATL Confidence...18Z Update...
Medium confidence for storms affecting the airfield to start
and Medium-High confidence for all the other elements to start.
Low-Medium confidence for all elements tonight/Saturday.
BDL
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 80 68 80 / 70 90 80 80
Atlanta 71 81 70 80 / 70 90 70 70
Blairsville 65 75 63 75 / 70 90 80 80
Cartersville 69 80 68 81 / 70 90 70 70
Columbus 72 84 71 83 / 70 80 70 70
Gainesville 69 78 68 78 / 70 90 80 80
Macon 71 84 69 83 / 70 80 70 70
Rome 68 81 68 81 / 70 90 70 70
Peachtree City 69 82 68 80 / 70 90 70 70
Vidalia 73 86 71 86 / 60 90 60 70
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Severe Thunderstorm Watch until 7 PM EDT this evening for the
following zones: Baldwin...Bibb...Bleckley...Butts...
Chattahoochee...Clayton...Coweta...Crawford...Crisp...Dooly...
Fayette...Greene...Hancock...Harris...Heard...Henry...Houston...
Jasper...Jones...Lamar...Macon...Marion...Meriwether...Monroe...
Morgan...Muscogee...Newton...Oconee...Peach...Pike...Pulaski...
Putnam...Rockdale...Schley...Spalding...Stewart...Sumter...
Talbot...Taylor...Troup...Twiggs...Upson...Walton...Webster...
Wilcox...Wilkinson.
&&
SHORT TERM...BDL
LONG TERM....41
AVIATION...BDL
Hazardous weather outlook, Jun 7, 11:01 AM EST, 2 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1201 PM EDT Fri Jun 7 2019
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1201 PM EDT Fri Jun 7 2019
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...This Afternoon and Tonight...
Scattered to numerous showers and thunderstorms will continue to
develop this afternoon into tonight. An isolated tornado cannot
be ruled out especially this afternoon. Otherwise...a few strong
storms with heavy rain...gusty winds...and lightning can be
expected.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
The probability for widespread hazardous weather is low.
Scattered to numerous thunderstorms are expected Saturday through
Thursday with the greatest coverage Saturday through Monday. Any
thunderstorms will be capable of gusty winds, lightning and heavy
rain. Flooding could be a growing concern as we approach the
weekend with continued rounds of showers and storms. Please
monitor updates for any changes.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.
In the hours before
Special weather statement, Jun 7, 1:40 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
240 PM EDT Fri Jun 7 2019
GAZ031-032-042-043-071915-
Douglas GA-Cobb GA-Carroll GA-Paulding GA-
240 PM EDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DOUGLAS...SOUTHWESTERN
COBB...NORTHEASTERN CARROLL AND SOUTHEASTERN PAULDING COUNTIES UNTIL
315 PM EDT...
At 239 PM EDT...a strong thunderstorm was over Villa Rica, or 11
miles west of Douglasville...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Dallas, Villa Rica, Powder Springs, Austell, Temple,
Hiram, Lithia Springs, Lost Mountain Park, Brownsville, Winston, Lake
Val-Do-Mar, New Georgia and Mableton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3365 8496 3379 8504 3398 8470 3379 8458
TIME...MOT...LOC 1839Z 240DEG 24KT 3375 8494
WIND...40MPHSpecial weather statement, Jun 7, 1:52 PM EST, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
252 PM EDT Fri Jun 7 2019
GAZ014-015-022-023-071930-
Hall GA-Dawson GA-Forsyth GA-Lumpkin GA-
252 PM EDT Fri Jun 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALL...SOUTHEASTERN
DAWSON...NORTHEASTERN FORSYTH AND SOUTHEASTERN LUMPKIN COUNTIES UNTIL
330 PM EDT...
At 252 PM EDT...a strong thunderstorm was over Silver City, or near
Dawsonville...moving northeast at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Dahlonega, Dawsonville, Dougherty, Matt, Silver City,
Chestatee, Murrayville, Auraria, Garland, Coal Mountain and War Hill
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3424 8416 3439 8424 3456 8391 3436 8379
TIME...MOT...LOC 1852Z 242DEG 22KT 3434 8414
WIND...40MPHThunderstorm Wind, Forsyth
- When
- June 7, 2:00 PM EST to 2:10 PM EST
- Where
- Forsyth County, 4.41 mi W of Mars Hill Crossroads
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 34.144, -84.257
The Forsyth County 911 center reported a couple of trees down around Trammel Road south of Buford Highway, and near the intersection of Francis Road and Clark Drive. No evidence of severe winds.
Thunderstorm Wind, Chattahoochee
- When
- June 7, 2:36 PM EST to 2:46 PM EST
- Where
- Chattahoochee County, 0.36 mi WSW of Woolfolk
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 32.347, -84.975
A report was received over social media of a tree blown down on Sightseeing Road near the Bernheim Dental Clinic on Ft. Benning.
Thunderstorm Wind, Harris
- When
- June 7, 2:36 PM EST to 2:41 PM EST
- Where
- Harris County, 1.32 mi NE of Acton
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.662, -84.982
The Harris County 911 center reported a tree blown down on Highway 315 near exit 19 on I-185.
Thunderstorm Wind, Muscogee
- When
- June 7, 2:36 PM EST to 2:46 PM EST
- Where
- Muscogee County, 0.94 mi NNE of Bibb City to 0.69 mi E of Green Is Hills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 32.512, -84.992
The broadcast media and social media reported trees blown down from around exit 1 on the J.R. Allen Parkway to around the intersection of 41st Street and 16th Avenue, where one tree fell onto a car. No injuries were reported.
Thunderstorm Wind, Fulton
- When
- June 7, 2:42 PM EST to 2:47 PM EST
- Where
- Fulton County, 1.64 mi SW of Sandy Spgs
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Social Media
- Coordinates
- 33.901, -84.397
A reported was received on social media of power lines and a tree blown down along Long Island Drive near Burdette Road.
Thunderstorm Wind, Forsyth
- When
- June 7, 2:54 PM EST to 2:59 PM EST
- Where
- Forsyth County, 1.14 mi N of Matt
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 34.317, -84.149
The Forsyth County 911 center reported a tree blown down near the intersection of Fields Pond Overlook and Mockingbird Road.
Thunderstorm Wind, Marion
- When
- June 7, 3:00 PM EST to 3:05 PM EST
- Where
- Marion County, 2.72 mi SE of Juniper
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 32.498, -84.572
The local broadcast media reported a tree blown down along Dr. Brooks Road.
Thunderstorm Wind, Talbot
- When
- June 7, 3:02 PM EST to 3:07 PM EST
- Where
- Talbot County, 1.06 mi ENE of Juniper
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.538, -84.584
The Talbot County 911 center reported a tree blown down along Juniper Mill Pond Road.
Thunderstorm Wind, Schley
- When
- June 7, 3:16 PM EST to 3:26 PM EST
- Where
- Schley County, 1.47 mi W of Ellaville to 0.91 mi NNW of Ellaville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.231, -84.325
The Schley County Emergency Manager reported power lines blown down in Ellaville from Deerfield Circle to North Thompson Street.
Thunderstorm Wind, Taylor
- When
- June 7, 3:18 PM EST to 3:23 PM EST
- Where
- Taylor County, 4.82 mi WNW of Griffith to 2.32 mi N of Griffith
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.654, -84.177
The Taylor County Emergency Manager reported trees blown down along Roberta Highway from around Fickling Mill Road to Highway 128.
Thunderstorm Wind, Crawford
- When
- June 7, 3:40 PM EST to 3:45 PM EST
- Where
- Crawford County, 0.73 mi SE of Musella to 0.45 mi NW of Knoxville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 32.791, -84.023
The Crawford County 911 center reported multiple trees down across the county. Some locations included River Road near Highway 96, Dabney Avenue, Winifred Street, Hopewell Road near Highway 341, and Eastwood Drive.
Thunderstorm Wind, Macon
- When
- June 7, 3:42 PM EST to 3:47 PM EST
- Where
- Macon County, 1.14 mi SE of Oglethorpe to 0.94 mi NNE of Montezuma
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $18,000
- Reported by
- 911 Call Center
- Coordinates
- 32.287, -84.058
The Macon County 911 center reported several trees down between Oglethorpe and Montezuma. In Oglethorpe, a tree was blown down around the intersection of Clifton Bradley Drive and Anna Drive. In Montezuma, a tree fell onto and damaged a home and a car under the carport. No injuries were reported.
Thunderstorm Wind, Sumter
- When
- June 7, 3:48 PM EST to 3:58 PM EST
- Where
- Sumter County, 2.43 mi NNE of Corinth
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.084, -84.011
The Sumter County 911 center reported a tree blown down near the intersection of Clements Road and Pool Gin House Road.
Thunderstorm Wind, Houston
- When
- June 7, 3:50 PM EST to 4:10 PM EST
- Where
- Houston County, 2.76 mi NW of Elko to 2.37 mi E of Pabst
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.362, -83.729
The Houston County Emergency Manager reported several trees and power lines down from the Elko area northeast to GA Hwy 247 and Kovac Road.
Thunderstorm Wind, Upson
- When
- June 7, 3:54 PM EST to 3:59 PM EST
- Where
- Upson County, 0.31 mi ESE of Yatesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 32.919, -84.125
The Upson County 911 center reported trees blown down on Rock Quarry Road near the Monroe County line.
Thunderstorm Wind, Monroe
- When
- June 7, 3:55 PM EST to 4:06 PM EST
- Where
- Monroe County, 0.32 mi SSE of Strouds to 1.3 mi SW of Dames Ferry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 32.916, -84.067
Multiple reports of trees down across the county from Russellville to Forsyth, Bolingbroke and Dames Ferry. Some locations include along Highway 83 at the Parker Chapel Church, Highway 41 at the New Providence Baptist Church, Dames Ferry Road at Highway 41, Estes Road, New Forsyth Road, Edge Road, and Dames Ferry Road just before Highway 87.
Thunderstorm Wind, Houston
- When
- June 7, 4:09 PM EST to 4:14 PM EST
- Where
- Houston County, 1.41 mi NNW of Centerville to 2 mi WNW of Wallston
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 32.639, -83.689
Multiple reports of trees and powerlines down from just north of Centerville to between Green Street and Watson Blvd in Warner Robins. Trees were reported down on an apartment complex off of Tanya Place. Time estimated from radar.
Thunderstorm Wind, Bibb
- When
- June 7, 4:10 PM EST to 4:15 PM EST
- Where
- Bibb County, 1.05 mi S of Rivoli to 0.54 mi NW of Payne City
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 32.855, -83.720
A couple of single tree down reports occurred near the intersection of North Mumford Road and Treyburn Way, and the 200 block of Alexandria Drive. No evidence of severe winds.
Thunderstorm Wind, Dooly
- When
- June 7, 4:10 PM EST to 4:15 PM EST
- Where
- Dooly County, 0.58 mi E of Pinehurst
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 32.200, -83.760
The Dooly County Emergency Manager reported a couple of trees down across road in Pinehurst. No evidence of severe winds.
Thunderstorm Wind, Bibb
- When
- June 7, 5:15 PM EST to 5:25 PM EST
- Where
- Bibb County, 2.39 mi NNE of Lanier Hgts
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 32.880, -83.629
The Bibb County 911 center reported a tree blown down near the intersection of Upper River Road and Woodland Drive.
Thunderstorm Wind, Emanuel
- When
- June 7, 5:40 PM EST to 5:45 PM EST
- Where
- Emanuel County, 2.38 mi NE of Kirby to 1.99 mi NNW of Stillmore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $6,000
- Reported by
- Emergency Manager
- Coordinates
- 32.524, -82.301
Multiple reports of trees down from Hwy 1 and 57, south of Swainsboro, and along Hwy 57 near Stillmore.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Tennessee, June 7 to 8, 2019$6.4 million · 3 events
- Flash Flooding and Heavy Rain in Tennessee, June 7, 2019$1.7 million · 5 events
- Flash Flooding and Heavy Rain in Mississippi, June 7, 2019$811,000 · 5 events
- Flash Flooding and Heavy Rain in Virginia, June 7, 2019$102,000 · 31 events
- Damaging Winds in Mississippi, June 7, 2019$160,000 · 55 kt wind · 11 events
- Tornado and Damaging Winds in Alabama, June 7, 2019$25,000 · EF0 · 3 events
- Hail and Damaging Winds in North Dakota, June 7 to 8, 20191.25 in hail · 14 events
- Damaging Winds in Texas, June 7, 2019$13,000 · 50 kt wind · 2 events
- Hail and Damaging Wind in Colorado, June 7, 20191.25 in hail · 7 events
- Flash Flood and Damaging Winds in South Carolina, June 7, 2019$3,000 · 60 kt wind · 7 events
- Flash Flooding and Flood in Virginia, June 7 to 9, 2019$7,000 · 6 events
- Hail in Nebraska, June 7, 20191.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 839558, 839563, 839567, 839577, 839582, 839587, 839591, 839592, 839599, 839602, 839613, 839629, 839654, 839664, 839665, 839678, 842883, 839689, 839692, 839695, 839699.